Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Surmontil/trimipramine for sleep, ibs King Vultan

Posted by yeltom on July 20, 2004, at 16:08:26

In reply to Re: nortriptyline + celexa (+ trazodone?) for ocd ibs yeltom, posted by King Vultan on July 19, 2004, at 22:54:34

Surmontil/trimipramine looks interesting. Seems to work primarily on norepinephrine, like desipramine, so it would theoretically be good to augment/balance an ssri. But unlike desipramine, it's sedating. Yet it has a relatively short half-life, so it might give less of a hangover than amitriptyline. And instead of inhibiting REM sleep, like most antidepressants, it appears to increase it, which might be good, especially since celexa inhibits it. Does this reasoning make sense? I wonder why it's particularly good for gastrointestinal problems? Anyone have any experience with this?

> > Thanks for the thoughtful response. Are you a doctor? SSRIs have been known to cause diarreah (and I've never been able to take Zoloft for that reason), so it would make sense that it might trigger or affect IBS in some way. Couldn't the presence of Celexa and hence inhibition of p450 enzyme (albeit minimal compared to other SSRIs) cause nortriptyline to cause side effects (as well as benefits) at lower doses than usual? Would there be anything wrong in theory with combining a small amount of trazodone (say, 25 mg) with the nortriptyline? Thanks
> >
>
>
> No, I'm not a doctor, but I do know a small amount about antidepressants, some from my own research, and some from taking them--I think I've tried around ten. The CYP-450 issues in this case are minimal IMO; although, I think it's good you are aware of the potential for problems they can sometimes cause. The 2D6 enzyme is the notorious one, and Celexa has only a weak inhibitory effect on this particular enzyme. As for adding trazodone, my references have conflicting data on whether trazodone is a 2D6 inhibitor, but regardless, 10 mg of nortriptyline is such a low dosage that it seems unlikely IMO in this situation to create an unsafe situation. However, don't take my word for it; you should absolutely consult your doctor on any change in medication.
>
> As for the diarrhea, I have noticed this myself on Zoloft at least two separate times when I've started taking it again, but mine always went away within one day. Zoloft does seem to be one of the more notorious ones for causing this particular problem, and I believe that Remeron may have the ability to block this or at least mitigate it. Also, I asked my pdoc once about trimipramine (Surmontil) for sleep, and he indicated that he used it especially for people with gastrointestinal problems. I don't know if this includes IBS or not.
>
> Todd
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:yeltom thread:367805
URL: http://www.dr-bob.org/babble/20040719/msgs/368341.html